Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 312, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 20, 2000, 9:35 PM CDT for Cannon County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 9:35 PM CDT (02:35 UTC)
- Expired
- Sep 20, 2000, 10:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210236 SVRBNA TNC015-210300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 935 PM CDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WOODBURY * UNTIL 1000 PM CDT * AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE WEST OF WOODBURY MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GASSAWAY AT 945 PM CDT DESTRUCTIVE WINDS OF 60 MPH CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:00 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 20, 9:00 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT WED SEP 20 2000 WILL UPDATE FORECAST TO ALIGN POPS WITH CURRENT PRECIP TRENDS. WILL GO LIKELY IN SOUTHEAST MIDDLE AND CUT POPS IN NORTHWEST. FRONT MOVING THROUGH OHX AT THIS TIME WITH GUSTY NORTHWEST WINDS. WILL ALSO TRIM OVERNIGHT TEMPS A LITTLE IN NORTHWEST. MID LEVEL JET TO OUR NORTH HAS KEPT SEVERE THREAT IN THAT AREA TONIGHT. .BNA...NONE. BOYD 0[1
In the hours before
Special weather statement, Sep 20, 5:01 PM CDT, 4 hours 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-210500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CDT WED SEP 20 2000 THROUGH 8 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AS MIDDLE TENNESSEE...REMAINS IN WARM AND BREEZY SOUTHERLY FLOW. MEANWHILE...A VIGOROUS COLD FRONT LOCATED FROM INDIANAPOLIS TO THE MISSOURI BOOTHEEL TO LITTLE ROCK APPROACHES FROM THE NORTHWEST. AS THE FRONT MOVES EAST SOUTHEAST AT 20 TO 25 MPH...IT WILL ENCOUNTER A MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. AS A RESULT...A SQUALL LINE WILL FORM...WITH STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH SOME STORMS PRODUCING 50 TO 70 MPH WIND GUSTS. A FEW STORMS MAY ALSO CONTAIN SMALL TO LARGE HAIL. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS POSSIBLE FROM 730 PM TO MIDNIGHT ACROSS MIDDLE TENNESSEE. JDG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.